Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 185, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 31, 2021, 12:53 AM CDT for 5 counties in Nebraska. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2021, 12:53 AM CDT (05:53 UTC)
- Expired
- Aug 31, 2021, 1:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burt County, NE, Dodge County, NE, Douglas County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 1:07 AM CDT | TSTM WND GST 70 | 1 Nnw Fremont, NE | TRAINED SPOTTER ESTIMATED PEAK WIND GUST OF 70 TO 80 MPH. |
| Aug 31, 1:33 AM CDT | TSTM WND GST 58 | 1 Wnw Valley, NE | |
| Aug 31, 1:35 AM CDT | TSTM WND GST 58 | 1 Wnw Valley, NE | PEAK WIND GUST OF 58 MPH WAS MEASURED AT THE OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
481
WUUS53 KOAX 310553
SVROAX
NEC021-053-055-155-177-310630-
/O.NEW.KOAX.SV.W.0185.210831T0553Z-210831T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1253 AM CDT Tue Aug 31 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southwestern Burt County in east central Nebraska...
Western Washington County in east central Nebraska...
Central Dodge County in east central Nebraska...
Northwestern Douglas County in east central Nebraska...
Northeastern Saunders County in east central Nebraska...
* Until 130 AM CDT.
* At 1253 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Uehling to near Nickerson to
near Cedar Bluffs, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Fremont and Inglewood around 100 AM CDT.
Arlington around 105 AM CDT.
Wahoo around 110 AM CDT.
Other locations in the path of these severe thunderstorms include
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4164 9613 4132 9631 4122 9659 4149 9676
4163 9662 4176 9648
TIME...MOT...LOC 0553Z 326DEG 37KT 4169 9640 4151 9651 4142 9668
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead2 follow-up statements
768
WWUS53 KOAX 310602
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
102 AM CDT Tue Aug 31 2021
NEC021-053-055-155-177-310630-
/O.CON.KOAX.SV.W.0185.000000T0000Z-210831T0630Z/
Burt NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-
102 AM CDT Tue Aug 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTH CENTRAL BURT...WESTERN WASHINGTON...EASTERN DODGE...
NORTHWESTERN DOUGLAS AND NORTHEASTERN SAUNDERS COUNTIES...
At 102 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Craig to near Fremont to Cedar
Bluffs, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Inglewood around 105 AM CDT.
Arlington around 110 AM CDT.
Other locations in the path of these severe thunderstorms include
Wahoo and Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4164 9613 4132 9631 4122 9659 4147 9674
4161 9659 4175 9645
TIME...MOT...LOC 0602Z 321DEG 35KT 4166 9633 4148 9644 4139 9661
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead176
WWUS53 KOAX 310608
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
108 AM CDT Tue Aug 31 2021
NEC021-053-055-155-177-310630-
/O.CON.KOAX.SV.W.0185.000000T0000Z-210831T0630Z/
Burt NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-
108 AM CDT Tue Aug 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTH CENTRAL BURT...WESTERN WASHINGTON...EASTERN DODGE...
NORTHWESTERN DOUGLAS AND NORTHEASTERN SAUNDERS COUNTIES...
At 107 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Blair to near Arlington to near
Cedar Bluffs, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Wahoo around 115 AM CDT.
Valley around 120 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4164 9613 4132 9631 4122 9659 4143 9670
4158 9654 4173 9641
TIME...MOT...LOC 0607Z 327DEG 38KT 4161 9630 4143 9641 4134 9658
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:45 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 30, 6:45 PM CDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 645 PM CDT Mon Aug 30 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 307 PM CDT Mon Aug 30 2021 Early afternoon analysis showed a warm front gradually moving northward through area, which will likely provide a focus for thunderstorm development this evening/tonight. Still some questions on exact timing and location of storm initiation, but seems like somewhere in the 7 PM to 9 PM window would be reasonable as a low level jet strengthens, pointing into the front in north-central Nebraska/south-central South Dakota, which will be more or less co- located with the left exit region of an incoming upper level jet. That said, convergence along the front could allow for some slightly earlier development. Either way, there will be sufficient instability and shear for a severe weather threat, including potential supercells as storms first get going. Initial cells are expected to congeal into an MCS with a transition from a large hail and damaging wind threat to a damaging wind and heavy rain/localized flooding threat. Given expected precipitable water values around 1.75", warm cloud depths around 3.5 km, recent rainfall, and the aforementioned low level jet/surface boundary interaction, the ingredients seem to be there for flooding and a potential flash flood watch. However, guidance is persistent in the MCS being fairly progressive as it moves through, so elected to hold off on said watch at this time. While the aforementioned ingredients may not lead to a widespread flooding threat, they may enhance a damaging wind threat via downburst potential. In addition, guidance suggests 0-3 km shear nearing 30 kts along with decent hodograph curvature in the low levels, so can't rule out mesovortex genesis and perhaps a tornado threat, though low level thermodynamic profiles aren't exactly favorable. Storms should exit the area Tuesday morning, giving way to another "cooler" day with highs in the upper 70s to lower 80s. However, upper level ridging will begin to build in and southeasterly low level flow will usher moisture and warmer air, leading to at least a slight warmup for Wednesday and Thursday. While the warmest air looks to remain just west of the forecast area, still expect high temperatures back in the mid to upper 80s with a few spots making a run at 90. By Thursday night, expect shortwave energy and an associated surface low to slide through the Dakotas and drag a cold front through the forecast area through Friday. With the warm, moist air in place ahead of it, expect more shower and storm chances. The front looks to stall in or just south of the forecast area heading into the weekend, with daily temperatures getting back down into the upper 70s to lower 80s. Additional shortwaves are also progged to move through upper level zonal flow and perhaps lead to more shower and storm chances, pending exact boundary location. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM CDT Mon Aug 30 2021 Convection Allowing Models (CAMs) are in good agreement in moving a line of storms from the South Dakota border to the southwest through eastern Nebraska and western Iowa. Storm development is expected near 06Z. Hail will be an early concern, but as the event evolves strong wind gusts will be the primary concern. CAMs suggest that a secondary line of storms will develop behind the initial system that moves through. Generally, this line will impact areas farther to the west and south. This secondary line may potentially impact KLNK as late as 14Z. After the storms move through, MVFR ceilings will be possible west of KOMA, and may be in place between 12Z and 17Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...Fajman
Hazardous weather outlook, Aug 30, 3:37 PM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 337 PM CDT Mon Aug 30 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-311200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 337 PM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday A few thunderstorms will be possible into early this evening, with the highest chances in northeast Nebraska. A line of thunderstorms is then expected to move through the area after sunset into early Tuesday morning. Damaging winds, large hail, and heavy rain leading to localized flooding are possible with these storms. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Additional thunderstorms will be possible Thursday through the weekend with the passage of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any severe storm or flooding reports are appreciated.
In the hours before
Local storm report, Aug 30, 11:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1156 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 5 ENE FORDYCE 42.73N 97.27W
08/30/2021 M1.75 INCH CEDAR NE BROADCAST MEDIA
&&Local storm report, Aug 30, 11:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1158 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 2 WNW PILGER 42.02N 97.10W
08/30/2021 M1.00 INCH STANTON NE EMERGENCY MNGR
&&Local storm report, Aug 31, 12:00 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL VERDIGRE 42.60N 98.04W
08/30/2021 E1.75 INCH KNOX NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED GOLF BALL SIZED
HAIL IN VERDIGRE.
&&
PFLocal storm report, Aug 31, 12:11 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1211 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 5 N STANTON 42.02N 97.21W
08/30/2021 E1.75 INCH STANTON NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLF BALL SIZE
HAIL.
&&
PFLocal storm report, Aug 31, 12:40 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1240 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG 6 SSE STANTON 41.86N 97.17W
08/31/2021 STANTON NE EMERGENCY MNGR
8 FOOT DIAMETER TREE BLOWN DOWN, WHICH TOOK
OUT A UTILITY POLE AND POWER LINE.
&&Local storm report, Aug 31, 12:45 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1245 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL HADAR 42.11N 97.45W
08/31/2021 M1.00 INCH PIERCE NE TRAINED SPOTTER
TRAINED SPOTTER SENT IN A PICTURE OF QUARTER
SIZE HAIL IN HADAR.
&&
PFThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 46 min |
| Aug 30, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 44 min |
| Aug 30, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 39 min |
| Aug 30, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 44 min |
| Aug 30, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 54 min |
| Aug 30, 11:22 PM CDT | Special Weather Statement | OAX | Pierce | 23 min |
| Aug 30, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 40 min |
| Aug 30, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 48 min |
| Aug 30, 11:54 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 24 min |
| Aug 31, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 45 min |
| Aug 31, 12:04 AM CDT | Areal Flood Advisory | OAX | Cedar, Cuming, Knox, Pierce, Stanton, Thurston and 1 more | 6 hr |
| Aug 31, 12:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 36 min |
| Aug 31, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 26 min |
| Aug 31, 12:25 AM CDT | Areal Flood Advisory | OAX | Burt, Washington | 5 hr |
| Aug 31, 12:31 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Washington | 29 min |
| Aug 31, 12:47 AM CDT | Areal Flood Advisory | OAX | Knox | 5 hr |
| Aug 31, 1:19 AM CDT | Areal Flood Advisory | OAX | Burt, Washington | 4 hr |
| Aug 31, 1:22 AM CDT | Areal Flood Advisory | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 6 hr |
| Aug 31, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 23 min |
| Aug 31, 1:35 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 25 min |
| Aug 31, 1:36 AM CDT | Flash Flood Warning | OAX | Antelope, Knox, Pierce | 4 hr |
| Aug 31, 1:46 AM CDT | Areal Flood Advisory | OAX | Dodge, Douglas, Sarpy, Washington | 5 hr |
| Aug 31, 1:56 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 34 min |
| Aug 31, 2:14 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 31 min |
| Aug 31, 3:18 AM CDT | Special Weather Statement | OAX | Antelope | 27 min |
| Aug 31, 5:02 AM CDT | Special Weather Statement | OAX | Butler | 28 min |
| Aug 31, 5:26 AM CDT | Special Weather Statement | OAX | Butler | 34 min |
| Aug 31, 5:35 AM CDT | Areal Flood Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Lancaster and 4 more | 77 min |
| Aug 31, 5:41 AM CDT | Areal Flood Warning | OAX | Antelope, Burt, Cedar, Colfax, Cuming, Dodge and 7 more | 9 hr |
| Aug 31, 5:56 AM CDT | Special Weather Statement | OAX | Seward | 34 min |
| Aug 31, 6:18 AM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe, Saline | 27 min |
| Aug 31, 6:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe and 1 more | 47 min |
| Aug 31, 6:43 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Pawnee, Saline | 32 min |
| Aug 31, 7:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more | 48 min |
| Aug 31, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson | 10 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.